Top
10
Doctor insights on: Antipsychotic Drugs Cause Dyskinesia

Share
1

1
Do antipsychotic drugs often cause tardive dyskinesia?

Do antipsychotic drugs often cause tardive dyskinesia?

Yes: The older antipsychotics such as thorazine, mellaril, stelazine, haloperidol, turned out to be at high risk in causing tardive dyskinesia. The newer agents such as risperdal, seroquil, geodon, (ziprasidone) have a substantially lower risk but still possible in some patients. ...Read more

See 1 more doctor answer
Dr. John Moranville
339 doctors shared insights

Antipsychotics (Definition)

These are medications used among other things to treat psychosis. There are two poorly named classes: the typicals, because they used to be typically used, and the atypicals, which are now typically used. They differ in that the so called atypicals are non-neuroleptics and interact with both serotonin and Dopamine receptos, while the typicals ...Read more


2

2
I was put on latuda (lurasidone) will take it tonight any serious reports? none of other antipsychotics caused dyskinesia for me

I was put on latuda (lurasidone) will take it tonight any serious reports? none of other antipsychotics caused dyskinesia for me

Low risk: Latuda (lurasidone) is safe with relatively good side effects profile, dyskinesia is a rare extrapyramidal effect, but still possible even with latuda, (lurasidone) but if none of the previous antipsychotics caused dyskinesia , this time the risk is remote ...Read more

3

3
I researched the chances of develop. Tardive Dyskinesia on S.G. Antipsychotics, but every source claims drastically different numbers. Who to believe?

Just monitor: ;yourself carefully when taking the medicine and you won't have a problem. if you notice symptoms call your doctor and ask to stop the medicine and how to do it safely over the phone. good luck people worry about side effects way too much at times. ...Read more

5

5
Is it true that ritalin (methylphenidate) and Adderall can cause tardive dyskinesia? I thought only anti-emetics and anti-psychotics could do this.

Is it true that ritalin (methylphenidate) and Adderall can cause tardive dyskinesia? I thought only anti-emetics and anti-psychotics could do this.

Tardive dyskinesia: Tardive dyskinesia is a permanent uncontrolled twitching of the mouth, tongue and lips. Usually caused by hypersensitivity of Dopamine receptors in the substantia nigra in the brain stem after long term use of anti-psychotic medications. Adderall (dextroamphetamine and racemic amphetamine) can cause uncontrolled tics or twitching of the mouth and tongue (dystonia) but these symptoms resolve by stopping the medication. ...Read more

7

7
What causes the interaction between antipsychotic drugs and antihistamines? thanks.

Depends: on the antipsychotic drug used, generally speaking drug-drug interaction usually occurs with antipsychotics, antibiotics and anticoagulants (blood thinners), so caution is advised with the use of multiple drugs any how, as far as I know there is no significant interaction between benadryl (diphenhydramine) and zoloft for example, but not sure what medicine you're referring to, kindly run it by your physician ...Read more

8

8
Can antipsychotic meds cause diastolic heart dysfunction/failure? I am currently on 15mg saphris (asenapine) and 150mg seroquel XR plus various other drugs

Not likely: Antipsychotics should be used w/ caution in people w/ heart disease as they may exacerbate preexisting conditions. However, i haven't heard of saphris (asenapine) ; seroquel directly causing diastolic heart failure. If you suffer from other medical illnesses such as sleep apnea, diabetes, ; high blood pressure, then they are the more likely causes. ...Read more

9

9
What causes biliary dyskinesia ?

What causes biliary dyskinesia
?

Biliary dyskinesia: Sphincter of oddi dysfunction, or biliary dyskinesia, is defined by bile duct manometry showing sphincter spasm, increased phasic contraction frequency (tachyoddia), paradoxical contraction response to cck, & abnormal propagation of phasic waves. Response to sphincterotomy is predicted by associated abnornalities in serum liver functions as well as manometry findings.Pain alone may not so respond. ...Read more

10

10
What leads to or causes tardive dyskinesia?

Tardive dyskinesia: Tardive dyskinesia is most often a side effect of the use of antipsychotic medications when weaned, but can occur during treatment. If recognized early it may be temporary if the medication is discontinued. The symptoms can result from an excessive amount of the brain chemical Dopamine or excessively sensitive receptors for Dopamine present on certain brain cells involved in movement. ...Read more

See 1 more doctor answer
Dr. Milroy Samuel
151 doctors shared insights

Dyskinesia (Definition)

Dyskinesia is a symptom in which a person has trouble controlling his movements to make them smooth, coordinated motions. Dyskinesia can appear as repetitive motions, rough movements, jerky movements, etc. Tardive dyskinesia (TD) may occur as ...Read more